Thyroid UK
82,652 members97,691 posts

Finally got meds increased

Have seen a different GP and she increased my thyroxin to 125mcg but can't prescribe t3. she will see how things after 6 weeks when I have another blood test. I was prescribed 20000iu of vit D3 but for only 2weeks. I've now got to buy my ow. Even though my vit D3 result was 23. I'm taking other supplements, vit B complex, B12 1000mcg and Coenzyme 200mg. Do I need anything else? GP is sending me for a liver scan, but not because ferretin was high, I've got high enzymes. I know that the increased meds will take about 6 weeks to kick in. I'm still getting brain fog, lots of muscle pain and still very tired. I'm also waiting for an ultra sound on my hip, I have bursitis and it's getting worse. Pain is right down past my knee!! Keeps me awake at night. I would appreciate anyone's comments.

Regards Jazzbox 21

9 Replies
oldestnewest

Jazzbox21, 25mcg dose increase should lift FT4 and improve FT3 but probably not much. If FT3 is low at your next test you might consider buying T3 online and self medicating.

Supplementing D3 should help with some musculoskeletal pain but it will take 4-8 weeks to feel improvement. Have you been prescribed 20,000iu daily x 2 weeks?

Reply

Hi Clutter, yes I've had the 2 weeks of 20000iu, I'm now on 2000iu for 3 mths then 1000iu until vit d3 has reached the correct levels.

GP only prescribed the 20000, I'm having to buy the other ones.Jazzbox21

Reply

Jazz, I'd increase to 5,000iu daily for 3 months then reduce to 5,000iu alternate days and retest in 6 months. Take vitD 4 hours away from Levothyroxine.

Reply

Clutter, I've started taking my thyroxin at night,away from everything else. Jazzbox

1 like
Reply

with a vit D3 that low you should get d3 on the NHS and not have to buy your own

Reply

I did wonder if I should get vit D3 on prescription, I'll speak to GP or the pharmacist Thanks for your help

Reply

I do feel guilty for "allowing" the NHS to prescribe my supplements rather than me buying my own, but it seems to be the only way that any doctors will accept that I have a problem with absorption. It also means that they are more likely to do my blood tests to check how things are going.

Reply

Bursitis can be linked to being hypo, too low replacement or poor absorption or conversion of Levo

Google Bursitis and hypothyroid or Levothyroxine for more info

I had bursitis badly for years before improving my uptake of Levo - I can't tolerate higher dose than 125mcg

Do you take Levo at bedtime? If not, it might be worth trying. Certainly helped me

thyroid.about.com/od/thyroi...

I have found taking liquid Vit C about 5-10mins before I take Levo seems to help. I also take slow release Vit C in mornings.

thyroid.about.com/b/2009/03...

Reply

Hi Slowdragon, thanks for reply. I've been taking my levo at night for the last 2 weeks, having read that this is the best time. I will get some vit C as you suggest. I did wonder about bursitis being linked to hypothyroidism. It's actually got a lot to answer for as it effects so many ailments!! Regards Jazzbox 21

Reply

You may also like...